Jump to content

WELLBUTRIN—hellbutrin??


Kate1980

Recommended Posts

This is my first time on this forum.i have been dealing with depression for more than 10 years.i was on Zoloft then added cipralex then risperidone and all off the sudden everything stopped working.so my psychiatrist introduced Wellbutrin instead of the cipralex.this is my 16 th day on Wellbutrin and I am a mess.im loosing hope.the bad thoughts won’t go away and the anxiety omg!!!!please someone tell me that this will work and I have to be patient:((thank u for listening.

Link to comment
Share on other sites

I was on it for years and it worked well for me

 I dont recall anything major happening when i started though. If its more than 1 tablet, maybe you can ask the Dr about working up to that dose, or spreading it out?

I did need some buspirone for anxiety occasionally, but overall i liked it.

Link to comment
Share on other sites

17 hours ago, Kate1980 said:

I really hope that things are going to start happening in the next two weeks.i can’t handle being like this.its not me.im a happy person full of life always smiling and now..I can’t even provide for my children.

hang in there!!! we all want to feel better, but it takes time..i know this waiting period until the medication kicks in is the worst..especially with the side effects. just try to do things that make you happy, and are not very stressful. i know it sounds easier said than done, but just try...until it kicks in :hugs:

Link to comment
Share on other sites

My heart goes out to you, Kate. I switched from Sertraline (which seemed to have stopped relieving my depression) to Wellbutrin a little over two weeks ago. The first week or so felt hellish. I was horribly depressed and racked with anxiety. Now both my depression and anxiety have started to diminish, so I'm optimistic that if I continue with Wellbutrin, I'll feel even better in a few more weeks. In the meantime, I joined a meditation group that meets once a week - it has been tremendously helpful, because no matter how depressed and anxious I was feeling, I could count on having a nurturing, peaceful experience every Friday night. xoxo

 

Edited by Dormilona
Clarity
Link to comment
Share on other sites

I'm on a combo of Citalopram and Bupropion (Wellbutrin). I got put on the Wellbutrin after losing all of my energy after starting Citalopram. It helped in that respect.

I ran out of Wellbutrin once and had to go several days without it. That really sucked. I felt like climbing the walls.

I guess the bottom line is that I find it effective. My initial period with it was unremarkable; I don't remember any ill effects. Of course I was already on Citalopram so who knows?

Best wishes to you!

Link to comment
Share on other sites

On 9/15/2018 at 12:00 PM, Kate1980 said:

This is my first time on this forum.i have been dealing with depression for more than 10 years.i was on Zoloft then added cipralex then risperidone and all off the sudden everything stopped working.so my psychiatrist introduced Wellbutrin instead of the cipralex.this is my 16 th day on Wellbutrin and I am a mess.im loosing hope.the bad thoughts won’t go away and the anxiety omg!!!!please someone tell me that this will work and I have to be patient:((thank u for listening.

I tried that med years ago and my anxiety went through the roof, ended up in the hospital. There are much better meds. You need to talk to your pdoc asap.

Link to comment
Share on other sites

My doctor prescribed bupropion 150 mg then after 7 days he increased it to 300. I’ve was doing great for a month until now he increased it to 450. I’m having panic attacks again and I have no energy this is only day 3. I’m calling my doctor immediately in the morning to change it back it’s too much for me. 

Link to comment
Share on other sites

I've taken welbutrin to quit smoking and it made me feel like so fabulous. I wanted to take it again after I got off it a couple years later but it changed and I never felt like I did the first time on it. 

Link to comment
Share on other sites

Hi Kate and welcome!

I really feel for you. My story:  I was diagnosed with "Major Depression Recurrent-Rapid Cycling" over 30 years ago by a psychiatrist.  I was initially put on a combo of two psych meds and was stabilized for many years, lived a normal life, etc. until they quit working, at which point one of the meds was switched out for Wellbutrin.  It was one of the weirdest psych meds I'd ever taken and in over 30 years I've taken a lot of different meds.  The main issue with the Wellbutrin was that it made my brain feel "detached" from my skull.  There's no other way I can describe it.  When I turned my head, even very slowly, it felt like it took a few seconds for my "free-floating" brain to catch up.  There were some other issues but eventually they evened out and the depressive symptoms vanished.  I considered Wellbutrin a wonder drug; however, within about six months I developed a new mental illness - severe anxiety and I mean SEVERE!  My p-doc then added Klonopin, an anti-anxiety med to the mix and kept increasing it until I was on 5 (that's FIVE) mg!!!  I was such an anxious mess at the time (including pacing the floors) that I didn't do my usual research and didn't find out until way down the road that Klonopin (or any of the benzos) is for SHORT TERM treatment only and "short term" is defined as "no more than two weeks."  This guy put me on an astronomical dosage and...left me on it.  Eventually I had to go on disability due to the extreme anxiety, even taking Klonopin.   Another thing about Klonopin, it is EXTREMELY hard to wean off of - some research says it is harder to wean off than illegal drugs.  So what does this have to do with Wellbutrin?

Eventually my p-doc, whose staff/office had grown from just him, a counselor, and one office manager to multiple psychiatrists, P.A.s, therapists, behavioral specialists, and a large office staff with the customer service attitude of the Gestapo.  My Dr. got into "medication trials" (probably very lucrative) and I saw one of his P.A.s.  who was mortified at the amount of Klonopin I was on and began decreasing it.  Unfortunately she left and the next P.A.had the same personality/empathy as the office staff.  This practice had turned into a "pill factory" - 15 minute appointments, hand the patient the med scripts, "see you in three months."  The cancellation policy changed as well (with no notice) as I discovered six months ago when I was ill the day of my appointment, called the office to reschedule my appointment, and was told I wouldn't be rescheduled until I'd paid for the missed one. (Over the years and many moves, I now lived 2 hours one way from the office.) WHOA!  Previously they had a $50 charge if one didn't cancel within 48 hours so I figured I'd have to pay that.  It was time for a refill on all my meds so I said I'd send the check but could the P.A. please call in at least a one-week supply of the Wellbutrin and Klonopin, both of which are extremely dangerous to go off cold turkey.  Nope!  I was FRANTIC and and told the Gestapo staff to make a note in my file that the P.A. was endangering my health and possibly my life.

So, to pull this all together - I began digging for research into Wellbutrin to see if there was some supplement or anything I could do to get me through withdrawal.  I had some of each med left, but not much and figured I'd have to go to the ER within the week.  Here's what I found out that was a true "light bulb" moment for me - research indicated that the reason another anti-depressant is prescribed with Wellbutrin is because .... wait for it ... Wellbutrin causes anxiety!  That explains why I "only" had depressive symptoms prior to Wellbutrin but "out of the blue" developed major anxiety - to the point that I eventually had to go on disability for the anxiety - after being put on it.

I got back into a medical practice that specializes in thyroid disorders (I also have Hashimotos Hypothyroid - an autoimmune illness) that I'd gone to years ago and, thankfully, they are working with me to wean me off the Klonopin.  I had some rough days going off Wellbutrin but got through it.  I have a family history of mental illness and, due to that plus my own struggle with depression and (I'm now convinced) Wellbutrin-induced anxiety, I earned a Masters degree in Mental Health Counseling and was working in the field until I went on disability...from the anxiety.  My point is that I am definitely NOT a "no meds" person but if I'd done the digging re: Wellbutrin I did recently, I never would have gone on it NOR Klonopin.

 

Edited by Teril
Link to comment
Share on other sites

20 hours ago, vega57 said:

I tried that med years ago and my anxiety went through the roof, ended up in the hospital. There are much better meds. You need to talk to your pdoc asap.

@Vega57 - Read my post above.  I am now convinced Wellbutrin is what caused my anxiety which led to my having to go on disability 14 years ago.

Edited by Teril
Typo
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...